MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETEW2020C82E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in the patient for the endovascular treatment of a 51mm abdominal aortic aneurysm.It was reported that an endurant limb was used to extend a 1620x124 by 4cm into the left common iliac artery.It was reported that the physician ballooned the limb and an angiogram was performed.It was observed that a stenotic lesion approximately 15 mm proximal to the distal aspect of the extension limb had perforated/ruptured the vessel.The perforation/rupture was covered by an endurant cuff however a type iv endoleak was observed, with contrast slowly moving into the retroperitoneal cavity.The physician decided to re-line with another endurant iliac limb and this completely resolved the issue.The cause of the event, as per the physician, was anatomy related, due to the stenotic, calcified and thrombosed lesion.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the ruptured left iliac artery could not be determined from the pre-implant films provided.Images during implant were not provided and the reported events could not be assessed, and post-implant ct¿s were not provided.Pre-implant ct¿s revealed that the proximal neck was severely calcified and angulated ~85 deg rt-lt.The iliac arteries were non-tortuous but extensively calcified bilaterally.The left common iliac artery diameter ranged from 20 ¿ 17 ¿ 13mm along the 6cm length, and the left external artery diameter measured 6cm.It appears likely that ballooning within the small diameter, stenosed, and calcified vessel likely contributed to the vessel perforation.The reported type iv endoleak was likely caused by fabric porosity.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the if information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II EXTENSION CUFF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7005494
Report Number2953200-2017-01701
Device Sequence Number11100837
Product Code MIH
UDI-Device Identifier00613994991393
UDI-Public00613994991393
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2019
Device Model NumberETEW2020C82E
Device Catalogue NumberETEW2020C82E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/10/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR